[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.159.27. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Editor's Correspondence
August 14/28, 2000

Hypertensive Crisis Following Meperidine Administration and Chemoembolization of a Carcinoid Tumor

Arch Intern Med. 2000;160(15):2393. doi:

A 70-year-old woman with a metastatic carcinoid tumor in the liver was admitted to the hospital for management of systolic hypertension following chemoembolization. The patient underwent chemoembolization through catheterization of the left hepatic artery with 60 mg of doxorubicin hydrochloride in 10 mL of diatrizoate meglumine. One hour and 30 minutes prior to initiation of chemoembolization, the patient was given octreotide acetate, dexamethasone sodium phosphate, and 10 mg per hour of meperidine hydrochloride by continuous intravenous infusion.1 The patient had previously experienced severe nausea from intravenous morphine; therefore meperidine was selected for narcotic anaglesia.

First Page Preview View Large
First page PDF preview
First page PDF preview
×